Doctor insights on:
Medically Induced Coma
?????: Pharmacologically induced coma may be used to treat seizures, i.e. Uncontrolled seizures, i.e. Status epilepticus. The idea is that stopping all brain activity beyond what is metabolically essential to maintain neuronal viability will cause the culprit neurons to stop firing abnormally when the drug is stopped. ...Read moreSee 1 more doctor answer
Hypothetically (although dangerous) can an alcohol induced coma terminate a grand mal seizure just like an induced coma with propofol?
(i know its dangerous) but can puting someone into an alcohol induced coma stop a protracted siezure as with a drug induced coma such as phenobarbital?
Absolutely NO!!: I hope this is not something you were thinking of trying on your own to someone you know who has a problem with seizures-- don't ever try to administer alcohol to someone who is having a true seizure--if someone is having a seizure, call 911 and let professionals treat them. ...Read moreSee 1 more doctor answer
Cardiac arrest: When you have cardiac arrest you are dead. Induced coma is done only when you are alive. As such it isn't a treatment for cardiac arrest. If a patient happens to be resuscitated from cardiac arrest, inducing coma can be a consideration to hope the brain will recover with less metabolic demand on it. It isn't done regularly. We are considering if cooling post arrest survival is as useful as thought ...Read more
Hypothetically (although dangerous) can an alcohol induced coma stop a seizure like a coma other sedative drugs such as phenobarbital or propofol?
Not reliably: If the seizure is for sure due to alcohol withdrawal, this may be possible -- but the amount needed may kill the person first. I'm sure you've heard of death from alcohol poisoning. There are many other possible causes for seizures, and alcohol-induced coma is not the way to treat those either. ...Read more
Not specifically: Not specifically fentanyl. But any drug capable of causing extreme sedation, which includes any narcotic in overdose, could make someone unaware of the normal sensations that tell us we need to eat. Thus, hypoglycemia could follow. Alcohol specifically is an intoxicant that can cause hypoglycemia. ...Read moreSee 1 more doctor answer
Not completely: Narcan (naloxone) can reverse a narcotic overdose to a point. If someone takes a narcotic overdose, and it is enough to stop breathing, the lack of oxygen and rise in carbon dioxide can cause the heart to stop ( cardiac arrest) at that point simply reversing the effect of the narcotic that started the process is not enough, one take additional measures to restore a pulse and resuscitate the patient. ...Read moreSee 2 more doctor answers
- Talk to a doctor live online for free
- Facts on a medically induced coma
- Medically induced coma recovery
- Medically induced coma for pneumonia
- Ask a doctor a question free online
- Medically induced coma after stroke
- Medically induced coma recovery time
- Coming out of a medically induced coma
- Coming out medically induced coma
- Talk to a neurologist online